Jump to content
ACN Latitudes Forums

Tics, allergies and allergy medications


Recommended Posts

It's been awhile since I posted, but I've been trying to determine the triggers for my son's tic (head jerk). Easter Sunday he was fine (no tics), then within a few minutes of being in church, he started ticcing and said his legs felt weak. We went to the back of the church and he was fine. This happened again the next week. Of course, there were plenty of flowers in church for Easter which have not been there before. I started to think maybe he developed an allergy to flowers. About three weeks ago, we had the carpeting removed from the living rooms in our house and had wood floors installed. Since then, when my son is inside, he doesn't tic. Within a minute of going outside, the tic starts. When he comes back in, it stops. We had him allergy tested and he has "minor" allergies to dustmites, grass and a few others. No food allergies. He doesn't really show "normal" signs of allergies (runny nose, itchy eyes..etc.)

We started giving him Claritin, but that seemed to make it worse.

Does anyone know if the allergy medication increases tics. The next step would be allergy shots. If the medication increases tics, what will the shots do?

Any other advice would be appreciated.

Thanks

 

DC

Link to post
Share on other sites

Hi,

I have read posts where Zyrtec or Claritina can make tics worse. I also think I have read to try a little benadryl I think this ok short term -try at bedtime sorry I could not be more helpful.

 

Deanna

Link to post
Share on other sites

dcdad,

 

My husband had tics as a child and he did do allergy shots. Back then no one knew he had TS, and my husband does not ever remembering the shots making things worse.

 

He does remember some things making them better, (smoking and dipping) and beer made them worse. So the shots just are not anything that stood out to him as making them worse.

 

Good luck,

CP

Link to post
Share on other sites

Hi! I am very new to this, but my son has seasonal allergies (and more recently - tics) and when we discussed his tics with the pediatrician he suggested giving him one teaspoon of Benadryl a day. The pediatrician said it would lesson the allergy symptoms and might even help with the tics. I asked him if it was safe to give him Benadryl every day and he said "yes, in small doses". I was also concerned because I had already read that allergy medications and decongestants can make tics worse. We tried a teaspoon of Benadryl that day and it helped with the allergies and the tics. I thought my son had a throat clearing tic, but every single time I give him the Benadryl, he stops clearing his throat. So, even if it is a tic I'm convinced it's allergy induced. I do not give him the benadryl unless he seems to need it and on most days a 1/2 teaspoon in the morning is enough for him. Lastly, I am not promoting benadryl for everyone, I would definitely recommend discussing it with his doctor/pediatrician before trying it. I'm just sharing my experience so far with seasonal allergies/tics.

Edited by Lynn777
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...